Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Mood swings, elation, depression, suicidal tendencies. Taking zyprexa. Treatment?

Hello i have been getting moods of very high moods like elation and very low moods of depression ..i get suicidal urges at times...i have been to a thereapist and i am waiting to see another one...i would be gratefull if u could give me some rough idea of what is wrong...i get these moods either for days or on the same day..for about 3 days or weeks at a time....i have been put on 5mg zyprexa ...thanks for any help
Asked On : Sun, 29 Jul 2012
Answers:  1 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Thanks you for your query.
You have described as experiencing extremes of mood- elation on one hand and depression on the other.These are two poles of mood extremities and when they keep swinging back and forth or occur together(what we call a mixed state) causing a disruption in normal functioning it is an indication of Bipolar Mood Disorder.Suicidal urges commonly accompany the depressive phase as is evident in your case.
Bipolar Disorder is usually treated with a combination of medications of which a Mood Stabilizer plays an important role in controlling the symptoms as well as in preventing further episodes.
Hence it is imperative that you consult your doctor at the earliest and be started on the appropriate medications.It is also essential that you continue maintenance medications even after your symptoms remit in order to prevent recurrences.You will also be educated on measures such as ensuring good sleep as disruption of biological rhythms might also trigger an episode.
Wishing you the best in health and life
Answered: Mon, 30 Jul 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor